MAUDE Adverse Event Report: MEDELA LLC SWINGMAXI HANDSFREE PUMP EN ES FR; PUMP, BREAST, POWERED

MEDELA LLC SWINGMAXI HANDSFREE PUMP EN ES FR; PUMP, BREAST, POWERED
Model Number 101046709
Medical Device Problem Code Accessory Incompatible (1004)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 01/13/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2026, the customer alleged to medela llc that she was in excruciating pain, and it feels as if her nipple is being pinched, she believes she has the wrong breast shield size.She reported she has mastitis and believes it's from using her swing maxi breast pump.Her doctor prescribed her antibiotics.
 
Additional Manufacturer Narrative
Customer service sent a replacement breast pump and requested the return of her breast pump and parts.In follow up with a complaint handler on (b)(6) 2026, the customer reported she has finished her antibiotics, her milk supply is still decreased.She is using the new breast shields, and they are working much better.The customer's pump was tested on (b)(6) 2026 and no problem was found.Based on the results of our internal investigation (capa: 2025-0027) including published literature, it cannot definitively be concluded that the pump caused or has contributed to the customer's reported mastitis.According to published clinical literature, mastitis incidence in lactating women, with or without a breast pump, can be as high as 33%.In fact, clinical guidelines recommend the use of a breast pump to facilitate the removal of breast milk during periods of mastitis.Additionally, complaint trends across all medela pumps show mastitis incidence consistently below 0.1%, far lower than the 3-20% occurrence in the general population of lactating women [2].

Brand Name
SWINGMAXI HANDSFREE PUMP EN ES FR
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer Contact
tom cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key24199673
Report Number1419937-2026-00004
Device Sequence Number5507924
Product Code HGX
UDI-Device Identifier00020451467092
UDI-Public00020451467092
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K210759
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101046709
Device Catalogue Number101046709
Device Lot Number0000733226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2026
Distributor Facility Aware Date01/16/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2026
Initial Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale